Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 66, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 27, 2002, 6:50 PM CDT for Marinette County, Wisconsin. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2002, 6:50 PM CDT (23:50 UTC)
- Expired
- Jul 27, 2002, 8:00 PM CDT
- In force
- 70 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 95 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
397 WUUS53 KGRB 272350 SVRGRB WIC075-280100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 647 PM CDT SAT JUL 27 2002 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MARINETTE COUNTY IN WISCONSIN * UNTIL 800 PM CDT * AT 647 PM CDT...WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS WITH 60 MPH WINDS. THE LINE WAS LOCATED FROM CENTRAL FLORENCE COUNTY TO SOUTHERN FOREST COUNTY. THE LINE WAS MOVING EAST AT 50 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE... GOODMAN BY 650 PM CDT. NIAGARA BY 700 PM CDT. PEMBINE BY 730 PM CDT. THE STORMS HAD BLOWN DOWN TREES AND POWER LINES IN THE CRANDON AREA AROUND 625 PM CDT. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. HELMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:15 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 27, 2:15 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 215 PM CDT SAT JUL 27 2002 FORECAST FOCUS ON SEVERE POTENTIAL TONIGHT AND SUNDAY. CURRENT CONVECTION OUT TO THE WEST IS EXPECTED TO MOVE INTO THE CWA THIS EVENING AS THE 500 MB VORT MAX CONTINUES IT EASTWARD PROGRESS. CONVECTION WILL HAVE VERY UNSTABLE AIR TO WORK WITH AS CAPES SOAR TO NEAR 2000 J/KG AND HELICITY VALUES RISE TO 200 TO 250 WITH A SOUTH SURFACE WIND AND 30 KT WESTERLY WIND AT 800 MB. DO NOT EXPECT STORMS TO BE BIG HAIL PRODUCERS WITH FREEZING LEVELS AT ABOUT 14K FEET BUT EXPECT MORE OF A DAMAGING WIND SITUATION...ESPECIALLY IS STORMS CONTINUE TO FORM INTO A LINE OUT TO THE WEST. MAY BRING PRECIPITATION CHANCES UP IN THE WEST DEPENDING ON HOW CLOSE CONVECTION IS TO THE CWA AND HOW WELL IT HOLDS TOGETHER. WE REMAIN IN A WARM UNSTABLE AIRMASS FOR SUNDAY. HOWEVER SEVERE THREAT DOES NOT APPEAR TO BE OVER OUR CWA. OUR CAPES LOOK LIKE THEY WILL STRUGGLE TO GET TO 1000 J/KG WITH BARELY ANY HELICITY AS THE COLUMN IS FAIRLY UNIDIRECTIONAL. MOST UNSTABLE AIR APPEARS TO BE TO OUR SOUTH AS CAPES ARE ALMOST 4000 J/KG. AN OUTFLOW BOUNDARY FROM TONIGHTS CONVECTION MAY BE PRESENT TO SET OFF CONVECTION. BEST CHANCE FOR PRECIPITATION AND SEVERE APPEARS TO BE ON SUNDAY NIGHT AS THE COLD FRONT APPROACHES FROM THE WEST WITH A POSSIBLE MCS AHEAD OF THE FRONT. THE FRONT AND THE LOW PRESSURE SYSTEM WILL MOVE THROUGH THE CWA BY MONDAY MORNING WITH MOST OF THE PRECIPITATION MOVING TO THE EAST BY THE AFTERNOON HOURS. THE LOW MOVES WELL TO OUR EAST MONDAY EVENING WITH QUIET WEATHER EXPECTED MONDAY NIGHT. A RIDGE OF HIGH PRESSURE WILL KEEP THE WEATHER QUIET ON TUESDAY...BUT SOUTHWEST WINDS WILL MEAN TEMPERATURES WILL STILL BE IN THE 80S. FOR THE EXTENDED...THE RIDGE OF HIGH PRESSURE WILL CONTINUE TO KEEP US DRY ON WENDESDAY. HOWEVER A DEVELOPING COLD FRONT WILL MOVE INTO THE STATE ON THURSDAY BRINGING SHOWERS AND THUNDERSTORMS. THIS FRONT SHOULD MOVE THROUGH THE AREA BY FRIDAY MORNING WITH COOLER TEMPERATURES AND QUIET WEATHER BEHIND THE FRONT. A RIDGE OF HIGH PRESSURE WILL BUILD IN ON SATURDAY WITH A COOL NORTHEAST WIND PREVENTING TEMPERATURES FROM GETTING OUT OF THE 70S. .GRB...NONE. KURIMSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 27, 6:00 AM CDT, 12 hours 50 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SAT JUL 27 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON AND TONIGHT...AND AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT. THE GREATEST RISK WILL BE SOUTH OF A LINE FROM WAUSAU TO GREEN BAY TO KEWAUNEE...AND OCCUR BETWEEN 3:00 PM AND MIDNIGHT TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP IN SOUTHEAST MINNESOTA AND WEST-CENTRAL WISCONSIN DURING THE MIDDLE AFTERNOON. THE STORMS SHOULD BECOME MORE WIDESPREAD AS THEY PUSH EAST DURING THE LATE AFTERNOON AND EVENING. THE FIRST STORMS THAT AFFECT THE AREA WILL LIKELY PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. ATMOSPHERIC CONDITIONS OVER CENTRAL AND EAST-CENTRAL WISCONSIN ARE ALSO EXPECTED TO BE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES WITH A FEW OF THE STORMS. ONCE THE STORMS BECOME MORE WIDESPREAD...THE RISK OF LARGE HAIL AND TORNADOES WILL DECREASE AND THE RISK OF WIDESPREAD DAMAGING WINDS WILL INCREASE. THE STORMS WILL PUSH OUT OF THE AREA DURING THE NIGHT. A HOT AND HUMID DAY IS EXPECTED SUNDAY. AFTERNOON TEMPERATURES ACROSS MUCH OF THE AREA WILL NEAR OR EXCEED 90 DEGREES. GIVEN THE HIGH HUMIDITY...HEAT INDICES DURING THE AFTERNOON COULD EXCEED 100. THE HEAT AND HUMIDITY WILL LIKELY GENERATE ANOTHER ROUND OF STORMS SUNDAY AFTERNOON OR SUNDAY NIGHT. SOME OF THOSE STORMS COULD ALSO BE SEVERE. EVERYONE IS URGE TO CLOSELY MONITOR LATER FORECASTS ON THIS POTENTIALLY DANGEROUS WEATHER SITUATION. SPOTTER ACTIVATION IS LIKELY TO BE NECESSARY THIS AFTERNOON THROUGH EARLY TONIGHT. ACTIVATION MAY ALSO BE NECESSARY SUNDAY AFTERNOON OR SUNDAY NIGHT. THIS OUTLOOK WILL BE UPDATED AT NOON. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jul 27, 5:59 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
559 PM CDT SAT JUL 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM MINOQUA WI WIND DAMAGE
07/27/02 VILAS SEVERAL TREES AND POWER
LINES DOWN
0540 PM LAKE TOMAHAWK WI 60 MPH WIND GUST
07/27/02 ONEIDA ESTIMATED WIND GUST
0547 PM TOMAHAWK WI .88 INCH HAIL
07/27/02 LINCOLN
KURIMSKILocal storm report, Jul 27, 6:01 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
601 PM CDT SAT JUL 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM ST. GERMAIN WI WIND DAMAGE
07/27/02 VILAS TREES DOWN. REPORTED BY
WEATHER SPOTTER.
KURIMSKILocal storm report, Jul 27, 6:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
644 PM CDT SAT JUL 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM CRANDON WI WIND DAMAGE
07/27/02 FOREST TREES AND POWER POLES DOWN
TE/MGLocal storm report, Jul 27, 6:50 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
650 PM CDT SAT JUL 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM RHINELANDER WI WIND DAMAGE
07/27/02 ONEIDA TREES AND POWER LINES DOWN.
VIA LOCAL POLICE.
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:00 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida, Vilas | 60 min |
| Jul 27, 6:00 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Lincoln, Oneida, Vilas | 60 min |
| Jul 27, 6:13 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.